Finally starting O tomorrow : After six... - My MSAA Community

My MSAA Community
5,733 members13,249 posts

Finally starting O tomorrow

Ethyrum
Ethyrum

After six months of waiting, I’m finally starting O tomorrow at 8 am. The timing is really not the best since I got home from California at 2:30 this morning. I’ve been downing as much water as possible today and was able to stay home from work.

I truly appreciate reading everyone’s encouraging and inspirational words on this site. They all make a difference for my outlook and sense of optimism.

I have all of my items (based on people‘s recommendations here) ready to go with me for tomorrow. 👍

Here are my infusion socks😬

25 Replies
oldestnewest

So pleased that you are able to do it. Let us know in your own time how it goes. Praying that it’s plain sailing, blessings Jimeka 🦋

greaterexp
greaterexpCommunityAmbassador

I've no doubt that you'll do great! Keep us posted!

Well, you can catch up on any lost sleep tomorrow at least, during the infusion - always makes me SO sleepy. Glad you are finally getting it!

Don’t worry about not getting enough sleep because you’ll be getting it tomorrow. Is someone driving you back and forth because you will be tired.

Ethyrum
Ethyrum
in reply to ssdw1958

Yes, my boyfriend is driving me.

ssdw1958
ssdw1958
in reply to Ethyrum

Good I hope everything went well for you today. I’m sure your happy your boyfriend drove you.

Ethyrum
Ethyrum
in reply to ssdw1958

I’m definitely glad he drove me. In the middle of the infusion, I started having a reaction (throat and chest tightness and heaviness and faint feeling) that required additional Benadryl and steroids on top of the initial doses.

Tonight I’m resting and drinking as much as I can. I’ve learned I’ll need to eat more during the infusion. I’ve had some occasional burning in the top of my chest. Called the emergency line for the neurologist tonight and they think it’s heartburn.

Hoping I can sleep tonight!

ssdw1958
ssdw1958
in reply to Ethyrum

Oh I hope your feeling better. I did have one of my informations that I also felt week but once I had a sandwich and crackers and ginger ale I also felt better I completely forgot about that one. I didn’t have any thing to eat that morning I won’t do that again.

Ethyrum
Ethyrum
in reply to ssdw1958

I’ll be sure to eat more next time. Dr. apparently can put something in the infusion next time to reduce heartburn too. Didn’t feel too bad yesterday (two days post infusion). Increase in spasticity in my legs and feet.

Best of luck tomorrow, Ocrevus has been a godsend for me, it has really given me my life back. Be patient, it can take a good while to get into the system and start to have effect. Most experts say a minimum of 3 months to really start working and up to 1-2 years to reach full effect. I started noticing a clear difference around 3-4 months but the past 3 months have been the best yet, I feel the most normal that I've felt in several years now. I will be having my third full dose (18 months from initial half-dose) in a week on 1/10. Let us know how it goes and have a nice Benadryl nap!

Johngm
Johngm
in reply to dianekjs

Glad to hear O has started to work. I've had my first two half infusions (a month ago) and have seen no results yet.

dianekjs
dianekjs
in reply to Johngm

Well, you are still quite early and before positive effect would be expected to be noticeable, so try to be patient. It's also important to be aware that the drug's primary goal is to control progression and not everyone experiences clinical improvement, unfortunately. That said, Ocrevus has been a wonderful choice for me despite having pretty severe infusion reactions each and every time (my infusions take 14 hours) and a setback of several weeks following. Small price to pay for the benefits I've received, and I hope with sufficient time to work it will be equally effective for you. Best of luck on your O journey.

Ethyrum
Ethyrum
in reply to dianekjs

You are allowed to continue the infusions despite the severe reactions? I had reactions today with my first half dose and I’m just wondering what might happen the next time?

dianekjs
dianekjs
in reply to Ethyrum

Yes, one day of dealing with reactions and a few weeks recovery in exchange for six months of benefit is well worth it. My neurologist and rheumatologist both are very experienced with B cell depletion therapies and told me it is rare that they’re unable to get the dose delivered. Most people who have infusion reactions find they get less or disappear with each infusion. I haven’t found that yet, but am apparently the exception. They give me a more potent pre-med cocktail, I sleep through most of it, and we get the job done. Ocrevus is helping me a lot and there really aren’t other options for my combination of medical conditions. Ocrevus is treating my connective tissue disease as well as my MS. If you are like the majority of trial participants, you should have a much easier experience next time. Best of luck to you. 😊👍🏻

Hoping the infusion goes well for u 🌈

Can't believe that it took 6 months of waiting to get to this point . Good luck.

Ethyrum You will be in my positive thoughts today. Let us all know by posting about your Ocrevus experience when and if you have a chance, okay?

Keep Smiling,

Carole :-D

Ethyrum
Ethyrum
in reply to carolek572

Going fine. Benadryl has a relaxing effect. No other reactions. All good so far! A blanket is a definite must.

Ethyrum
Ethyrum
in reply to carolek572

About halfway thru this morning’s infusion, tightness and itchiness in throat, faint feeling, along with chest pressure/tightness/ warmth. It came on quickly. They gave IV Benadryl and more steroid. Waited a half hour and returned to the infusion. Feeling pretty good now. 🤞. The infusion nurse is very caring.

carolek572
carolek572
in reply to Ethyrum

I am happy that you are in good hands :-D

Good luck to you! It is the only MS medication to slow down disability.

I think you'll do great just remember to rest when you first get home, that's what I did & I had mine in Dec doing good.

Ethyrum
Ethyrum
in reply to kycmary

Yes, resting tonight. Don’t think I could do anything else even if I wanted to. Hoping to take my daughters out to dinner tomorrow night, they turn 18 and 21 in the same week!!

dianekjs
dianekjs
in reply to Ethyrum

For me, the day after infusion is a good day with the steroids used in the premeds giving a boost. By the next day, however, I’m wiped out and it can take me a few weeks to bounce back. If you follow my pattern you should be able to enjoy your dinner plans (and have a big appetite) before any down/recovery days set in. Best of luck!

glad you did good

You may also like...